HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Osteoporosis (http://www.healthboards.com/boards/osteoporosis/)
-   -   Strontium Ranelate- Use Warning (http://www.healthboards.com/boards/osteoporosis/554317-strontium-ranelate-use-warning.html)

osteoblast 11-19-2007 12:16 PM

Strontium Ranelate- Use Warning
 
I have an alert on my computer for news stories about various osteoporosis related issues/drugs. One of the alerts I put on is for protelos-the prescription drug containing strontium ranelate- used in Europe for treatment of osteoporosis.
In the last week or so there have been a few items about a rush change being made to the warning label regarding the risk of eosinophilia and systemic symptoms. In my reading what I understood is that there have been 2 fatal cases . The warning sign that they are going to indicate in the new instructions is a rash. If a rash develops, the person is to STOP use of the drug and contact their doctor at once.
If you are interested in strontium issues please do your research on this , I have just tried to state accurately what I read.
Sometime ago I read that there may be little difference in the various strontiums-ranelate- citrate-whatever.This information was just opinion it was not the result of scientific studies. I have no idea if the statement that all strontiums are alike is in fact true or not.
Whether this warning for Protelos containing SR, would pertain equally to the other types of strontium is something I do not know. Why not err on the side of caution though , do your research, be aware of the issue and watch for any sign of rash.

phylwill1152 11-20-2007 03:51 AM

Re: Strontium Ranelate- Use Warning
 
Hi Osteoblast..thanks for the heads up. take care...phyllis

peppurr 11-20-2007 06:56 PM

Re: Strontium Ranelate- Use Warning
 
Thank you Osteoblast!

tomatojuice 11-20-2007 08:49 PM

Re: Strontium Ranelate- Use Warning
 
Thanks Osteoblast! Looked it up right away of course. What a bummer. I felt taking strontium was so safe. Not so, according to what I read-two women died from it. They did say though that the bad reaction usually occurs in the first 3 -6 weeks of taking it. I have been taking strontium citrate for a little over a year-no ill effects. But even so, this is something I will have to give some new thought to-for sure. So scary-might have to stop taking it. Now I must admit I am stressed. I'm stressed anyway-cooking for guest this thanksgiving. Oh well the best to you.


All times are GMT -7. The time now is 06:48 AM.